Alert archive / New Mexico / Wind Advisories in 2009

Wind Advisory 19, NWS Albuquerque, NM

March 29, 2009

NWS Albuquerque, NM issued this wind advisory at Mar 29, 2009, 10:46 AM MDT. It took effect at Mar 29, 2009, 12:00 PM MDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2009, 10:46 AM MDT (16:46 UTC)
In effect from
Mar 29, 2009, 12:00 PM MDT
Expired
Mar 29, 2009, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KABQ 291646
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1046 AM MDT SUN MAR 29 2009

...STRONG AND GUSTY WINDS OVER WESTERN NEW MEXICO TODAY...

.THE SURFACE PRESSURE GRADIENT WILL TIGHTEN THIS AFTERNOON ACROSS
WESTERN NEW MEXICO AS A SURFACE LOW DEVELOPS NEAR THE FOUR CORNERS
REGION. AS A RESULT...STRONG AND GUSTY WINDS WILL DEVELOP ACROSS
THE WEST CENTRAL MOUNTAINS BY EARLY AFTERNOON AND CONTINUE THROUGH
SUNSET. 

NMZ008-300200-
/O.NEW.KABQ.WI.Y.0019.090329T1800Z-090330T0200Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
1046 AM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
50 MPH THIS AFTERNOON ACROSS PORTIONS OF WESTERN NEW MEXICO.
LOCALIZED AREAS OF BLOWING DUST MAY OCCUR. WINDS WILL START TO
DIMINISH AFTER SUNSET AND SHIFT TO A NORTHWESTERLY DIRECTION AS A
COLD FRONT MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS
WINDS...INCLUDING ALONG INTERSTATE 40 WEST OF GRANTS. 

&&

$$

34
2 follow-up statements
000 
WWUS75 KABQ 292150
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT SUN MAR 29 2009

...STRONG AND GUSTY WINDS TO CONTINUE THIS EVENING AND AGAIN ON
MONDAY...

.THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN THIS
AFTERNOON AND EVENING ACROSS WESTERN NEW MEXICO AS A SURFACE LOW
MOVES NEAR THE FOUR CORNERS REGION. AS A RESULT...STRONG AND
GUSTY WINDS WILL CONTINUE ACROSS THE WEST CENTRAL MOUNTAINS THROUGH
SUNSET. STRONGER WINDS ARE POSSIBLE FOR AREAS ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN ON MONDAY. THESE WINDS ARE EXPECTED TO
DEVELOP BY EARLY MORNING AND CONTINUE THROUGH EARLY EVENING. WIND
GUSTS NEAR 60 MPH WILL BE POSSIBLE IN THESE AREAS.

NMZ008-300200-
/O.CON.KABQ.WI.Y.0019.000000T0000Z-090330T0200Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
350 PM MDT SUN MAR 29 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH THIS EVENING ACROSS PORTIONS OF WESTERN NEW
MEXICO. LOCALIZED AREAS OF BLOWING DUST MAY OCCUR. WINDS WILL
START TO DIMINISH AFTER SUNSET AND SHIFT TO A NORTHWESTERLY
DIRECTION TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS...
INCLUDING ALONG INTERSTATE 40 WEST OF GRANTS.

&&

$$

NMZ010-011-016-017-026-300200-
/O.NEW.KABQ.HW.A.0004.090330T1200Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
350 PM MDT SUN MAR 29 200COUNTY...
   WINNEMUCCA
   SUNNY    PTCLDY   PTCLDY   PTCLDY   PTCLDY   SUNNY    PTCLDY   
   18/48    24/61    28/58    30/60    30/49    26/62    28/64    
    00/00    00/10    10/10    10/20    20/10    10/00    00/10   

   MCDERMITT
   SUNNY    MOCLDY   PTCLDY   PTCLDY   PTCLDY   SUNNY    PTCLDY   
   16/49    25/54    29/54    30/52    29/47    27/58    28/62    
    00/00    00/10    10/10    10/20    20/20    10/00    00/10   

...ELKO COUNTY...
   ELKO
   SUNNY    MOCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   19/45    23/56    28/50    26/58    28/44    26/56    27/60    
    10/00    00/10    20/10    10/20    30/20    10/00    00/10   

   SPRING CREEK
   SUNNY    MOCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   16/43    25/53    30/47    28/54    29/43    27/54    28/60    
    20/00    00/10    20/10    10/20    30/20    10/10    00/00   

   CARLIN
   SUNNY    PTCLDY   PTCLDY   PTCLDY   PTCLDY   PTCLDY   PTCLDY   
   19/45    25/54    30/50    29/57    30/45    27/56    29/62    
    10/00    00/10    10/10    10/20    20/20    10/00    00/00   

   WELLS
   SUNNY    MOCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   17/40    24/50    28/43    29/50    28/41    26/50    27/58    
    20/00    00/10    20/10    10/30    30/30    20/10    00/00   

   JACKPOT
   SUNNY    MOCLDY   MOCLDY   MOCLDY   MOCLDY   PTCLDY   PTCLDY   
   15/40    19/48    24/41    26/46    26/39    23/52    24/57    
    30/10    10/20    20/10    20/30    40/30    20/10    00/10   

   WILDHORSE
   SUNNY    MOCLDY   MOCLDY   MOCLDY   MOCLDY   PTCLDY   PTCLDY   
   5/36     17/44    17/37    14/45    14/36    16/44    16/50    
    20/10    10/20    30/20    20/40    40/30    20/10    00/10   

   LAMOILLE CANYON (7500 FEET)
   SUNNY    MOCLDY   PTCLDY   MOCLDY   MOCLDY   PTCLDY   PTCLDY   
   13/30    21/43    24/35    26/38    18/27    20/36    24/43    
    20/00    10/20    40/20    20/40    40/40    20/10    10/10   

   WEST WENDOVER
   SUNNY    MOCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   27/48    28/54    37/50    33/56    34/50    32/55    34/59    
    10/00    00/10    10/10    10/20    20/30    20/10    00/00   

...WHITE PINE COUNTY...
   ELY
   SUNNY    PTCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   14/43    17/53    27/47    25/58    26/43    24/52    25/58    
    10/00    00/10    10/00    10/10    20/40    20/10    00/00   

   RUTH
   SUNNY    PTCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   12/42    16/51    26/45    23/53    24/41    21/49    24/54    
    10/00    00/10    10/10    10/10    20/40    20/10    00/00   

   MCGILL
   SUNNY    PTCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   17/43    17/51    28/47    25/55    28/42    23/52    25/58    
    20/00    00/10    10/10    10/10    20/40    20/10    00/00   

   GREAT BASIN NATIONAL PARK
   SUNNY    PTCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   18/40    21/50    31/47    28/56    29/43    25/50    28/55    
    10/00    00/00    10/10    10/10    20/30    20/10    00/00   

...LANDER AND EUREKA COUNTIES...
   BATTLE MOUNTAIN
   SUNNY    PTCLDY   PTCLDY   PTCLDY   PTCLDY   SUNNY    PTCLDY   
   24/47    27/57    32/55    30/57    32/45    28/57    30/62    
    00/00    00/10    10/10    00/20    20/20    10/00    00/10   

   AUSTIN
   SUNNY    PTCLDY   PTCLDY   PTCLDY   PTCLDY   SUNNY    PTCLDY   
   21/44    24/58    33/53    29/59    29/44    24/56    28/62    
    00/00    00/00    10/10    00/10    20/30    10/00    00/00   

   EUREKA
   SUNNY    PTCLDY   PTCLDY   PTCLDY   MOCLDY   PTCLDY   PTCLDY   
   16/44    19/55    26/50    26/61    26/44    22/55    24/59    
    10/00    00/00    10/10    10/10    20/30    10/10    00/00   

...NORTHERN NYE COUNTY...
   TONOPAH
   SUNNY    PTCLDY   PTCLDY   PTCLDY   PTCLDY   SUNNY    PTCLDY   
   26/54    22/61    33/62    33/67    33/50    28/60    30/64    
    00/00    00/00    10/00    00/10    10/20    10/00    00/00   


$$
000 
WWUS75 KABQ 300221
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
821 PM MDT SUN MAR 29 2009

...STRONG WINDS EXPECTED TONIGHT THROUGH MONDAY AFTERNOON ALONG
   AND EAST OF THE CENTRAL MOUNTAIN CHAIN...

.A POTENT UPPER LEVEL SYSTEM WILL BRING STRONG WINDS TO LOCALES
ALONG AND EAST OF THE CENTRAL MOUNTAINS STARTING AROUND MIDNIGHT
TONIGHT THROUGH EARLY MONDAY EVENING. STRONGEST WINDS WILL OCCUR
ACROSS THE SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AS WELL AS
THE ADJACENT HIGH PLAINS. WINDY CONDITIONS ARE ALSO EXPECTED FOR
THE SANGRE DE CRISTO MOUNTAINS...NORTHEAST HIGHLANDS AND PORTIONS
OF THE EAST CENTRAL AND SOUTHEAST PLAINS.

NMZ008-300330-
/O.EXP.KABQ.WI.Y.0019.000000T0000Z-090330T0200Z/
WEST CENTRAL MOUNTAINS-
INCLUDING THE CITY OF...GALLUP/GRANTS
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING. 

WIND SPEEDS WILL GRADUALLY WEAKEN AS THE EVENING PROGRESSES...
HOWEVER A STRONG COLD FRONT WILL BRING BRIEF WINDY CONDITIONS IN
ITS WAKE TONIGHT. SPEEDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH
CAN BE EXPECTED THROUGH EARLY MONDAY MORNING.

$$

NMZ010-011-016-017-026-301100-
/O.UPG.KABQ.HW.A.0004.090330T1200Z-090331T0200Z/
/O.NEW.KABQ.HW.W.0010.090330T0600Z-090331T0200Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
INCLUDING THE CITIES OF...SANDIA PARK/CEDAR CREST...
MORIARTY/ESTANCIA...CARRIZOZO...RUIDOSO
821 PM MDT SUN MAR 29 2009

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM
MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL DEVELOP
AFTER MIDNIGHT TONIGHT OVER THE SANDIA...MANZANO AND SACRAMENTO
MOUNTAINS AND THE ADJACENT HIGH PLAINS. THE STRONGEST WINDS ARE
EXPECTED LATE MONDAY MORNING THROUGH THE MID-AFTERNOON BEFORE
TAPERING OFF. AREAS OF BLOWING DUST ARE POSSIBLE...WHICH COULD
REDUCE VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

&&

$$

NMZ004-005-012-301100-
/O.NEW.KABQ.WI.Y.0020.090330T1200Z-090331T0200Z/
SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-
CONCHAS LAKE/GUADALUPE COUNTY-
INCLUDING THE CITIES OF...RED RIVER/TAOS/SANTA FE...
LAS VEGAS/RATON...SANTA ROSA
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 8 PM MDT MONDAY. 

WEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL DEVELOP
AFTER MIDNIGHT TONIGHT OVER THE SANGRE DE CRISTO MOUNTAINS...THE
NORTHEAST HIGHLANDS AS WELL AS THE INTERSTATE 40 CORRIDOR NEAR
SANTA ROSA. THE STRONGEST WINDS ARE EXPECTED DURING THE MORNING
THROUGH THE MID-AFTERNOON BEFORE GRADUALLY TAPERING OFF. BLOWING
DUST IS POSSIBLE IN AREAS WITHOUT SNOW COVER...WHICH MAY REDUCE
VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ013-018>021-301100-
/O.NEW.KABQ.WI.Y.0020.090330T1600Z-090331T0200Z/
QUAY COUNTY-DE BACA COUNTY-CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-
CURRY COUNTY-
INCLUDING THE CITIES OF...TUCUMCARI...FORT SUMNER...ROSWELL...
PORTALES...CLOVIS
821 PM MDT SUN MAR 29 2009

...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT MONDAY. 

WEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL DEVELOP
LATE MONDAY MORNING THROUGH THE EARLY EVENING ACROSS THE EAST
CENTRAL AND SOUTHEAST PLAINS OF NEW MEXICO. AREAS THAT WILL BE
IMPACTED BY THE STRONG WINDS INCLUDE HIGHWAY 70 BETWEEN ROSWELL
AND CLOVIS AND HIGHWAY 206 FROM MILNESAND TO PORTALES. LOCALIZED
BLOWING DUST IS POSSIBLE...REDUCING VISIBILITIES AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING IN THE WIND
ADVISORY AREA. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL
OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

DPORTER/43

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:37 AM MDT, 7 hours 9 minutes earlier.

Area forecast discussion, Mar 29, 3:37 AM MDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
337 AM MDT SUN MAR 29 2009

.DISCUSSION...
NORTHWESTERLY FLOW IS EXPECTED TO BACK MORE SOUTHWESTERLY TODAY
AND STRENGTHEN AS UPPER TROUGH DIGS TOWARD THE CENTRAL ROCKIES.
MOSTLY CLEAR SKIES ARE IN PLACE OVER THE FORECAST AREA
NOW...HOWEVER CIRRUS SHIELD IS EXPECTED TO SPREAD OVER NM AS
DIVERGENT UPPER LEVEL FLOW ENTERS THE AREA. TEMPERATURES ALOFT AND
AT THE SURFACE WILL ALSO RAPIDLY INCREASE IN BRISK SOUTHWESTERLY
FLOW...AND COMPRESSIONAL HEATING FROM DOWNSLOPE WINDS SHOULD
CONTINUE TO AIDE IN SNOW MELT IN THE NORTHEAST. GIVEN THE AMOUNT
OF RAPID SNOW MELT THAT OCCURRED SATURDAY...THINK THAT HIGHS IN
THE 60S WILL BE OBTAINABLE IN THE NORTHEAST HIGHLANDS TO
NORTHEASTERN PLAINS AND HAVE TRENDED CLOSER TO GUIDANCE FOR THIS
AREA. PRECIPITATION WILL BE HARD TO COME BY...WITH ONLY ISOLATED
SHOWERS EXPECTED IN THE SOUTHERN SAN JUANS. OTHERWISE...CRITICAL
FIRE WX WILL ALSO BE A CONCERN. SEE DISCUSSION BELOW FOR DETAILS.
FLOW AT H7 IS EXPECTED TO PICK UP FROM 30 TO 50KT IN SOME AREAS
THROUGH THE VERY LATE AFTERNOON AND EARLY EVENING HOURS. THERE ARE
SOME CONCERNS THAT A FEW WESTERN AND CENTRAL AREAS WILL APPROACH
ADVISORY LEVEL WINDS IN THE EARLY EVENING...HOWEVER THE STRONGEST
GRADIENT ALOFT AND AT THE SURFACE DOES NOT ARRIVE UNTIL AFTER
SUNSET. SO THERE WILL BE A LACK OF EFFICIENT MIXING DURING THIS
EARLY EVENING TIME FRAME...AND THIS COULD PROVE TO BE THE ONLY
INHIBITING VARIABLE.

FLOW ALOFT CONTINUES TO STRENGTHEN THROUGH SUNRISE MONDAY AND MANY
WESTERN AND CENTRAL RIDGE TOPS WILL STAY WINDY SUNDAY NIGHT INTO
MONDAY. THUS MONDAY WILL BE WINDIER IN MANY AREAS...ESPECIALLY
ALONG AND EAST OF THE CENTRAL MOUNTAINS. UPPER TROUGH AXIS AND
COLD FRONT WILL OVERTAKE THE STATE BY LATE MONDAY AND
PRECIPITATION WILL GENERALLY FAVOR THE NORTHERN THIRD OF THE
STATE WITH A FEW STRAY SHOWERS ALSO POSSIBLE IN THE WESTERN AND
CENTRAL MOUNTAINS.

A QUIETER DAY IS IN STORE ON TUESDAY BEFORE ANOTHER CLIPPER AND
ATTENDANT FRONT IMPACT THE NORTHERN ZONES AGAIN ON WEDNESDAY.
AFTERWARDS...THE NEXT STORM SYSTEM WILL COME IN ON FRIDAY AND
SATURDAY WITH CONVERGING MODEL SOLUTIONS ADVERTISING A FAIRLY
BROAD AREA OF INCREASED PRECIPITATION CHANCES TO THE FORECAST
AREA.

52

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL AT ALL TAF SITES THROUGH AT LEAST 06Z
MONDAY. SURFACE PRESSURE GRADIENT TO TIGHTEN LATER THIS AFTERNOON
WITH A PERIOD OF BREEZY TO WINDY CONDITIONS FROM WESTERN NEW MEXICO
TO THE EASTERN PLAINS. A FEW SFC GUSTS OF 30-40KTS POSSIBLE
ESPECIALLY AFTER 21Z. A COLD FRONT AND UPPER LEVEL DISTURBANCE WILL
MOVE INTO THE NORTHWEST PLATEAU AND NORTHWEST MOUNTAINS BETWEEN 06
AND 12Z MONDAY. THIS COULD BRING A PERIOD OF MVFR CIGS AND LIGHT
PRECIP TO KFMN BUT CONFIDENCE IS LOW ENOUGH TO LEAVE MENTION OUT OF
THE TAF ATTM.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. KW

&&

.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO DEVELOP THIS AFTERNOON
FROM WESTERN NEW MEXICO EAST THROUGH THE LOWER RIO GRANDE VALLEY AND
ACROSS THE INTERSTATE 40 CORRIDOR TO THE EASTERN PLAINS. SPC HAS
EXPANDED THE CRITICAL FIRE WEATHER AREA AND THE NFDRS RATING HAS
BEEN INCREASED TO A HIGH TO VERY HIGH RATING. SOUTHEAST PORTIONS OF
THE STATE HAVE BEEN UPGRADED TO AN EXTREME FIRE DANGER CLASS FOR
TODAY. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING AND
EXPAND IT FURTHER EAST. WILL LINE UP WELL WITH SURROUNDING WFOS AS
WELL.

A COLD FRONT WILL SWEEP ACROSS THE REGION DURING MONDAY. THIS AS A
STRONG SURFACE LOW TRANSLATE EAST ACROSS THE SOUTH PLAINS AND A
LARGE UPPER LEVEL LOW/TROUGH PASS NORTH OF NEW MEXICO. THIS PATTERN
WILL LIKELY RESULT IN STRONG WINDS DURING MONDAY...ESPECIALLY FROM
JUST EAST OF THE CENTRAL MOUNTAIN CHAIN TO THE EASTERN PLAINS. WINDS
ARE MORE LIKELY TO REACH ADVISORY LEVEL THAN TODAY...HOWEVER...LOW
LEVEL MOISTURE IS EXPECTED TO BE SLIGHTLY HIGHER WITH THE FRONT AND
COOLER TEMPERATURES. AN HOUR OR TWO OF RED FLAG IS STILL POSSIBLE
OVER THE SOUTHEAST PORTION OF THE STATE AS THE FRONT WILL BE LATER
TO ARRIVE. FUTURE SHIFTS WILL NEED TO MONITOR THIS POTENTIAL.

AFTER MONDAY...DRY WEST TO NORTHWEST FLOW PATTERN SETUP IS EXPECTED
TO TAKE SHAPE TUESDAY THROUGH EARLY WEDNESDAY BEFORE THE NEXT COLD
FRONT PLUNGES SOUTH THROUGH THE REGION BY WEDNESDAY AFTERNOON. ONE
OR TWO HOURS OF RED FLAG MAY OCCUR BOTH TUESDAY AND WEDNESDAY.

ANOTHER DRY AND WINDY DAY EXPECTED FRIDAY AHEAD OF THE NEXT UPPER
LEVEL TROUGH. ONCE AGAIN...CRITICAL FIRE WEATHER CONDITIONS MAY BE
POSSIBLE OVER THE EASTERN PLAINS FRIDAY AFTERNOON.

THE NEXT UPPER LEVEL STORM SYSTEM STILL LOOKS POSSIBLE BY NEXT
WEEKEND WITH THE POSSIBILITY OF INCREASING MOISTURE AND PRECIP
CHANCES.

KW

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  65  30  46  25 /   0  20  20   0
GALLUP..........................  63  30  41  18 /   0  10  30   0
GRANTS..........................  64  32  43  18 /   0   5  20   0
GLENWOOD........................  68  36  63  28 /   0   0   5   0
CHAMA...........................  53  16  35   9 /   5  20  30  10
LOS ALAMOS......................  59  24  41  19 /   0   5  20   0
RED RIVER.......................  48  17  32   9 /   0  10  30   5
TAOS............................  55  27  40  14 /   0   5  20   5
SANTA FE........................  62  29  44  18 /   0   0  20   0
SANTA FE AIRPORT................  63  31  46  22 /   0   0  10   0
ESPANOLA........................  64  27  48  24 /   0   0  10   5
ALBUQUERQUE HEIGHTS.............  68  39  51  28 /   0   0   5   0
ALBUQUERQUE VALLEY..............  69  35  52  26 /   0   0   5   0
ALBUQUERQUE FOOTHILLS...........  67  38  48  26 /   0   0   5   0
ALBUQUERQUE WEST MESA...........  68  36  51  25 /   0   0   5   0
SOCORRO.........................  71  40  61  29 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  59  31  44  20 /   0   0  10   0
MORIARTY/ESTANCIA...............  65  33  46  26 /   0   0  10   0
CARRIZOZO.......................  68  42  62  30 /   0   0   0   0
RUIDOSO.........................  61  41  51  28 /   0   0   0   0
RATON...........................  65  33  48  16 /   0   5  20  10
LAS VEGAS.......................  65  33  46  16 /   0   5  10   5
ROY.............................  65  35  51  26 /   0   5  10   5
CLAYTON.........................  63  33  50  24 /   0   0  20   5
SANTA ROSA......................  70  39  60  30 /   0   0   5   5
TUCUMCARI.......................  69  40  59  27 /   0   0   5   5
FORT SUMNER.....................  75  40  64  28 /   0   0   5   5
CLOVIS..........................  74  42  66  27 /   0   0   0   5
PORTALES........................  75  41  67  27 /   0   0   0   5
ROSWELL.........................  80  45  76  35 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...NMZ101-105>109.

&&

52/17
Hazardous weather outlook, Mar 29, 5:33 AM MDT, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
533 AM MDT SUN MAR 29 2009

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
533 AM MDT SUN MAR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS ARE FORECASTED FOR ALL BUT THE
FAR NORTH CENTRAL AND FAR NORTHEASTERN SECTIONS OF NEW MEXICO
WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL DEVELOP. A
RED FLAG WARNING IS IN EFFECT FROM THE LATE AFTERNOON THROUGH THE
EARLY EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST NORTHWEST WINDS ARE EXPECTED OVER MUCH OF NORTHERN
AND CENTRAL NEW MEXICO ON MONDAY. THE STRONGEST WINDS ARE EXPECTED
ALONG AND DOWNWIND OF THE CENTRAL MOUNTAIN CHAIN WHERE SUSTAINED
WINDS OF 30 TO 40 MPH AND OCCASIONAL GUSTS UP TO 55 MPH ARE
POSSIBLE.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED IN PORTIONS OF THE
EAST CENTRAL PLAINS ON MONDAY AND TUESDAY...SPREADING INTO CENTRAL
AND WESTERN SECTIONS OF THE STATE ON WEDNESDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

52

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:25 AM MDTRed Flag WarningABQBernalillo, Catron, Cibola, McKinley, Rio Arriba, Sandoval and 3 more17 hr
Mar 29, 3:50 PM MDTHigh Wind WatchABQ5 hr

Nearby

Wind Advisories in New Mexico, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.